MAUDE Adverse Event Report: NOVATE MEDICAL LTD SENTRY INFERIOR VENA CAVA (IVC) FILTER

NOVATE MEDICAL LTD SENTRY INFERIOR VENA CAVA (IVC) FILTER
Model Number NM60-16-28
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer did not provide the lot number, therefore, a review of the device history record could not be performed.Review of the venogram confirmed that the filter had undergone bioconversion as expected.This is a report of an incidental finding of a clot on a routine, post-implant venogram with subsequent bioconversion of the filter as expected.The patient was asymptomatic although the exact volume of clot was not specified.It is unclear if the origin of the clot was due to trapped clot prior to bioconversion, or due to clot formation due the presence of the filter itself.Of note, the physician had reported that "3 of the 4 arms" on the sentry ivc filters were open.The sentry ivc filter has six (6) arms and the venogram confirmed that all six arms were open and the filter had bioconverted.Note: the sentry ifu states the following: any procedure requiring the passage of a guidewire, catheter, balloon or other device through the filter may be impeded by or may become entangled with the filter arms.This can result in damage to the filter or to the ivc; therefore the performance of the venogram is considered off-label.If clot is identified in the sentry ivc filter prior to bioconversion, the patient should be managed according to local clinical guidelines.Treatment modalities depend upon a number of variables including the size of the clot, patient symptoms and physician preferences.Potential options include watchful waiting, anticoagulation, thrombolysis, thrombectomy, and placement of a second, more cranial ivc filter.Based on the information provided and upon further investigation, a corrective and preventative action (capa) is not required.
 
Event or Problem Description
It was reported that the physician performed a venogram on a patient who had a sentry ivc filter placed previously in his lab.The initial verbatim description was; "this developed clot in the filter after it partially opened and yes it's open and i did some tpa".The physician provided an image of the venogram.The venogram showed that the sentry had bio-converted and that there was a filling defect (reported as clot) in adjacent to 2-3 of the filter's arms.The date the sentry was placed was not reported.During follow-up conversations, the physician stated that, as per his practice, he hand injects 4 mg of tpa, implant filter, then discharge the patient with a prescription for eliquis.It is not known if this patient filled the prescription.The indication for filter placement in this patient is unknown.The physician also stated that he performs routine follow-up for all of his ivc filter patient's venograms on all of his ivc filter patients within 2-3 post-implant.This venogram was not performed due to any new thromboembolic risk factors.A follow-up venogram was performed on (b)(6) 2019 via jugular access.A catheter was placed through the sentry ivc filter to perform the venogram.The physician stated it is his standard practice to do a follow-up venogram scan within 2-3 months.He informed that this patient was past the two month mark, but he does not know the exact implant date.According to the physician, "3 of the 4 arms" are open and there is an approximately 2 cm thrombus on the wall of the ivc near the filter.Upon review of the venogram provided it was confirmed that the sentry ivc was bioconverted and that all 6 arms had moved from the center of the lumen.He hand injected 4mg tpa through a diagnostic catheter into the affected segment.Because his practice is in an outpatient clinic, they did not have the means to go in with mechanical or ultra-sound assisted thrombolysis.

Brand Name
SENTRY INFERIOR VENA CAVA (IVC) FILTER
Common Device Name
SENTRY INFERIOR VENA CAVA (IVC) FILTER
Manufacturer (Section D)
NOVATE MEDICAL LTD
block 11,
galway technology park
galway, ireland H91 V E0H
EI  H91 VE0H
MDR Report Key8550275
Report Number3014726918-2019-00001
Device Sequence Number19443838
Product Code DTK
UDI-Device Identifier05391529380069
UDI-Public05391529380069
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K181202
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNM60-16-28
Device Catalogue NumberNM60-16-28
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2019
Initial Report FDA Received Date04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;